Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weak boundedness theorems for canonically fibered Gorenstein minimal 3-folds

Author: Meng Chen
Journal: Proc. Amer. Math. Soc. 133 (2005), 1291-1298
MSC (2000): Primary 14C20, 14E35
Published electronically: October 18, 2004
MathSciNet review: 2111934
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a Gorenstein minimal projective 3-fold with at worst locally factorial terminal singularities. Suppose the canonical map is of fiber type. Denote by $F$ a smooth model of a generic irreducible element in fibers of $\phi_1$, and so $F$ is a curve or a smooth surface. The main result is that there is a computable constant $K$ independent of $X$ such that $g(F)\le 647$ or $p_g(F)\le 38$ whenever $p_g(X)\ge K$.

References [Enhancements On Off] (What's this?)

  • 1. A. Beauville, L'application canonique pour les surfaces de type général, Invent. Math. 55(1979), 121-140. MR 0553705 (81m:14025)
  • 2. -, L'inégalité $p_g\ge 2q-4$ pour les surfaces de type général, Bull. Soc. Math. France 110(1982), 344-346. MR 0688038 (84f:14026)
  • 3. E. Bombieri, Canonical models of surfaces of general type, Publications I.H.E.S. 42(1973), 171-219. MR 0318163 (47:6710)
  • 4. M. Chen, Complex varieties of general type whose canonical systems are composed with pencils, J. Math. Soc. Japan 51(1999), 331-335. MR 1674752 (2000b:14039)
  • 5. -, Canonical stability in terms of singularity index for algebraic threefolds, Math. Proc. Camb. Phil. Soc. 131(2001), 241-264. MR 1857118 (2002i:14041)
  • 6. -, Inequalities of Noether type for 3-folds of general type, J. Math. Soc. Japan 56 (2004), 1131-1155.
  • 7. M. Chen, Z. Chen, Irregularity of canonical pencils for a threefold of general type, Math. Proc. Camb. Phil. Soc. 125(1999), 83-87. MR 1645525 (99g:14047)
  • 8. T. Fujita, On Kahler fiber spaces over curves, J. Math. Soc. Japan 30 (1978), 779-794. MR 0513085 (82h:32024)
  • 9. H.Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero, I, Ann. of Math. 79(1964), 109-203, II, ibid., 205-326. MR 0199184 (33:7333)
  • 10. Y. Kawamata, A generalization of Kodaira-Ramanujam's vanishing theorem, Math. Ann. 261(1982), 43-46. MR 0675204 (84i:14022)
  • 11. Y. Kawamata, K. Matsuda, K. Matsuki, Introduction to the minimal model problem, Adv. Stud. Pure Math. 10(1987), 283-360. MR 0946243 (89e:14015)
  • 12. J. Kollár, Higher direct images of dualizing sheaves, I, Ann. of Math. 123(1986), 11-42; II, ibid. 124(1986), 171-202. MR 0825838 (87c:14038); MR 0847955 (87k:14014)
  • 13. J. Kollár, S. Mori, Birational geometry of algebraic varieties, 1998, Cambridge Univ. Press. MR 1658959 (2000b:14018)
  • 14. Y. Miyaoka, The pseudo-effectivity of $3c_2-c_1^2$ for varieties with numerically effective canonical classes, Algebraic Geometry, Sendai, 1985. Adv. Stud. Pure Math. 10(1987), 449-476.
  • 15. E. Viehweg, Vanishing theorems, J. reine angew. Math. 335(1982), 1-8. MR 0667459 (83m:14011)
  • 16. -, Weak positivity and the additivity of the Kodaira dimension for certain fibre spaces, Adv. Stud. Pure Math. 1(1983), 329-353. MR 0715656 (85b:14041)
  • 17. -, Weak positivity and the additivity of the Kodaira dimension, II: The local Torelli map, Classification of algebraic and analytic manifolds, Prog. Math. 39(1983), 567-589. MR 0728619 (85i:14020)
  • 18. G. Xiao, L'irrégularité des surfaces de type général dont le système canonique est composé d'un pinceau, Comp. Math. 56(1985), 251-257. MR 0809870 (87d:14031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14C20, 14E35

Retrieve articles in all journals with MSC (2000): 14C20, 14E35

Additional Information

Meng Chen
Affiliation: Institute of Mathematics, Fudan University, Shanghai, 200433, People’s Republic of China

Received by editor(s): September 26, 2002
Received by editor(s) in revised form: January 8, 2004
Published electronically: October 18, 2004
Additional Notes: This paper was supported by the National Natural Science Foundation of China (No.10131010), Shanghai Scientific $&$ Technical Commission (Grant 01QA14042) and SRF for ROCS, SEM
Communicated by: Michael Stillman
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society